EconPapers    
Economics at your fingertips  
 

Moments of standardized Fernandez–Steel skewed distributions: Applications to the estimation of GARCH-type models

Denis-Alexandre Trottier and David Ardia

Finance Research Letters, 2016, vol. 18, issue C, 311-316

Abstract: We provide general expressions for obtaining raw, absolute and conditional moments for a standardized version of the class of skewed distributions proposed by Fernandez and Steel (1998). We show that these expressions are readily programmable in addition of greatly reducing the computational cost. We discuss several applications that are relevant for the purpose of estimating asymmetric conditional volatility models under skewed distributions.

Keywords: Asymmetric GARCH; Backtesting; Bayesian; Maximum likelihood; Skewness (search for similar items in EconPapers)
Date: 2016
References: View references in EconPapers View complete reference list from CitEc
Citations: View citations in EconPapers (4) Track citations by RSS feed

Downloads: (external link)
http://www.sciencedirect.com/science/article/pii/S1544612316300836
Full text for ScienceDirect subscribers only

Related works:
This item may be available elsewhere in EconPapers: Search for items with the same title.

Export reference: BibTeX RIS (EndNote, ProCite, RefMan) HTML/Text

Persistent link: https://EconPapers.repec.org/RePEc:eee:finlet:v:18:y:2016:i:c:p:311-316

DOI: 10.1016/j.frl.2016.05.006

Access Statistics for this article

Finance Research Letters is currently edited by R. Gençay

More articles in Finance Research Letters from Elsevier
Bibliographic data for series maintained by Haili He ().

 
Page updated 2020-08-15
Handle: RePEc:eee:finlet:v:18:y:2016:i:c:p:311-316